Detoxification is a normal response to beginning any health program that involves a change in nutrition. Introducing nutrient-dense foods into a diet that was previously rich in junk foods will usually cause some symptoms. Wheatgrass is nutrient-dense and has been reported to cause side-effects when taken at high dosages. This should not deter consumers from using wheatgrass. The health benefits greatly outweigh the inconveniences.
When implementing a wheatgrass regimen, a consumer can experience any of these wheatgrass side-effects: nausea, diarrhea, change in stool color and consistency, change in body odor, change in breath odor, slight hair loss, eczema, and aversion to certain foods. These wheatgrass side-effects can seem daunting; enough that a consumer might not begin using wheatgrass at all. This would be a mistake.
To understand why, it is important to understand the process of detoxification. When a person changes their diet or begins to exercise, the body begins to get rid of toxins. These toxins should not stay in the body, and they only have a few pathways out of the body: the skin and the digestive tract. The wheatgrass side-effects experienced when starting wheatgrass are not adverse effects from the supplement itself, but are examples of a healthy body that is finally able to get rid of toxins. Keep taking the wheatgrass, and the symptoms will go away.
If the wheatgrass side-effects are too much to bear, you can cut down on the amount of wheatgrass you are taking, change the type (go from fresh to freeze-dried, for example), or take it on a full stomach instead of an empty one.
Wheatgrass causes these side-effects because it is a natural inducer of detoxification. Studies have shown that wheatgrass may be able to increase blood flow and volume, increase energy, and even detoxify the body of heavy metals.
Written by S. Kumar
Copyright 2010 www.Wheatgrass.org